MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RE40C
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo will not receive the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, they noticed clotting in the venous sock, about the size of a quarter.*no health consequence or impact.*product was not changed out.*procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on november 1, 2022.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h6 (identification of evaluation codes 11, 3331, 4114, 3221, 4315) the actual sample was not returned for evaluation; therefore, a thorough investigation could not be performed.A representative retention sample from the same manufacturing lot number was obtained for evaluation.Visual inspection was performed, and no anomalies were noted with the device.The retention sample was tested for clotting with bovine blood at 8 l/minute for 1 hour with no clotting on the filter observed in the venous portion of the reservoir.The unit was rinsed and inspected for clotting.No clotting was noted.Without a returned device, a thorough investigation could not be performed, and a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key20585576
Report Number1124841-2024-00114
Device Sequence Number8575157
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813(17)270228(10)4D11
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot Number4D11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/23/2024
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown